Alert archive / Montana / Special Weather Statements in 2019
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 22, 2019, 9:10 PM MDT for Musselshell County, Montana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2019, 9:10 PM MDT (03:10 UTC)
- Expired
- Aug 22, 2019, 10:00 PM MDT
- In force
- 50 min
- Issued by
- NWS Great Falls, MT
County Musselshell County, MT
The radar
The Billings radar (KBLX), 105 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 3.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
007
WWUS85 KTFX 230310
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
910 PM MDT Thu Aug 22 2019
MTZ051-230400-
Fergus MT-
910 PM MDT Thu Aug 22 2019
...SPECIAL WEATHER STATEMENT...
At 910 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles southwest of Flatwillow, or 20 miles northwest of Roundup,
moving northeast at 15 mph.
Brief heavy rain and winds in excess of 30 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern Fergus
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4676 10863 4675 10868 4674 10884 4675 10896
4676 10896 4704 10861
TIME...MOT...LOC 0310Z 228DEG 13KT 4672 10874
$$
SCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 22, 7:53 PM MDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 22, 7:53 PM MDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 753 PM MDT Thu Aug 22 2019 .SYNOPSIS... Scattered showers and thunderstorms will continue tonight, as a cold front advances from west to east. Breezy and mostly dry conditions are then expected Friday and Saturday, with cooler than normal temperatures for most days. Shower and thunderstorm chances are expected to increase once again by late in the weekend. && .Evening Update... Evening update has been published, with main adjustment being to nudge PoPs towards latest Hi-Res models, which seem to be handling the areal coverage of the current and past precipitation quite well. Otherwise, minimal updates were made to hourlies to account for observations and trends. Upper level low was centered over Philipsburg, MT as of this evening, with a surface low centered over Eastern Wyoming and an inverted surface trough extending north from the low into Eastern Montana and South Central Saskatchewan. Further to the northwest of the surface low, high pressure was quickly building east southeast from Western Montana and Alberta. Precipitation will continue to rotate around the the mid- and upper level lows across Southwest and Central Montana this evening and into the early morning hours on Friday, before subsidence working in behind the eastward moving mid- and upper level lows brings precipitation to an end. While low to mid-level cloudiness is expected to linger across the region into the mid- to late morning hours, especially across Central Montana, some patchy fog will be possible. Those areas most likely to see some of this patchy fog will be where breaks in the cloud cover is realized, or those areas that have seen recent precipitation and have calm winds. - Moldan && .AVIATION... Updated 515 PM MDT Thu Aug 22 2019 (23/00Z TAFs) Scattered showers, with embedded thunderstorms, were spreading east to northeast across Southwest and portions of North Central Montana as a large upper level trough was moving over the Northern Rockies and towards the Northern High Plains. Periods of MVFR to near-MVFR CIGS/VIS are possible beneath the stronger showers and storms over the region, which could impact the KBZN, KEKS, KWYS, KHLN, KGTF, and KCTB terminals. As the upper level trough slides further the east late this evening/early Friday morning, MVFR ceilings are expected to settle in across Central and portions of North Central Montana, especially in north facing upslope areas like the KGTF, KLWT, and KHLN terminals. Mountain obscuration is likely this evening and during the overnight hours across Southwest and Central Montana, and along the Continental Divide. - Moldan && .PREV DISCUSSION... /ISSUED 515 PM MDT Thu Aug 22 2019/ Scattered showers with isolated embedded lightning activity continue to spread across Southwest into Central MT this afternoon and evening. Satellite imagery reveals an upper level trough positioned upstream over central Idaho. Short-term CAM/ensemble guidance supports a few stronger thunderstorms over Southwest MT this evening as the upper level trough moves through. However, cloud cover has inhibited heating, but with steep mid-level lapse rates and dry lower levels, there may be adequate instability for some thunderstorms to produce heavy rain, small hail, and damaging wind gusts. Showers are expected to linger most of the night, possibly persisting through mid morning Friday over portions of Southwest MT. Cooler but generally fair weather follows during the day on Friday behind the departing trough. Friday night through next Wednesday...After a very brief period of transient ridging Friday afternoon, an unsettled westerly flow quickly moves in as fast moving disturbances traverse the region Friday night through Sunday. These features will bring a chance of light showers over the plains late Friday into Saturday, followed by gusty westerly winds during the day on Saturday. The flow turns more northwesterly on Sunday as deeper troughing settles into the area. This will increase the chance for showers once again on Sunday, mostly over the plains and increase westerly breezes as well. Models diverge early next week as some models suggest that ridging will begin to take place. Because our region will continue to be in a northwesterly flow, decided to go with the wetter NBM solution, which keeps shower chances mostly over the plains along with continued below normal temperatures. && .PRELIMINARY POINT TEMPS/POPS... GTF 54 77 56 81 / 60 10 0 0 CTB 47 78 53 78 / 60 0 0 0 HLN 53 78 54 82 / 90 20 0 0 BZN 48 78 50 84 / 70 40 0 10 WEY 38 75 41 78 / 40 10 0 0 DLN 47 77 49 82 / 80 10 0 0 HVR 52 79 56 85 / 20 10 10 0 LWT 52 73 53 80 / 60 20 0 20 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Aug 22, 4:21 PM MDT, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Great Falls MT
421 PM MDT Thu Aug 22 2019
MTZ008-222245-
Beaverhead MT-
421 PM MDT Thu Aug 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAVERHEAD COUNTY
UNTIL 445 PM MDT...
At 421 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Wisdom to 10 miles northwest
of Jackson. Movement was southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Wisdom and Jackson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4582 11353 4580 11343 4575 11336 4578 11336
4579 11334 4574 11303 4519 11332 4540 11374
TIME...MOT...LOC 2221Z 294DEG 18KT 4572 11346 4544 11360
MoldanSpecial weather statement, Aug 22, 4:39 PM MDT, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Great Falls MT
439 PM MDT Thu Aug 22 2019
MTZ008-222315-
Beaverhead-
439 PM MDT Thu Aug 22 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL BEAVERHEAD
COUNTY...
At 439 PM MDT, a strong thunderstorm was located near Lima, or 34
miles northwest of Dubois, moving east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Lima, Monida, Dell and Snowline.
This includes Interstate 15 between mile markers 1 and 23 .
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Great Falls.
LAT...LON 4449 11255 4449 11266 4465 11278 4500 11242
4454 11214 4454 11221 4457 11223 4457 11229
4453 11236 4447 11237 4446 11246 4448 11247
4446 11251
TIME...MOT...LOC 2239Z 247DEG 25KT 4463 11252
TPSpecial weather statement, Aug 22, 6:15 PM MDT, 2 hours 55 minutes before
Special Weather Statement National Weather Service Great Falls MT 615 PM MDT Thu Aug 22 2019 MTZ051-230030- Fergus- 615 PM MDT Thu Aug 22 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL FERGUS COUNTY... At 615 PM MDT, a strong thunderstorm was located near Lewistown, moving northeast at 25 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Lewistown, Moore, Giltedge, Glengarry and Heath. This includes the following highways... Highway 200 between mile markers 67 and 99. Highway 191 between mile markers 1 and 2, and between mile markers 1 and 9. If outdoors, consider seeking shelter inside a building. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in Great Falls. LAT...LON 4677 10943 4689 10973 4726 10963 4708 10905 TIME...MOT...LOC 0015Z 207DEG 23KT 4702 10944 TP
Special weather statement, Aug 22, 9:10 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
910 PM MDT Thu Aug 22 2019
MTZ051-230400-
Fergus MT-
910 PM MDT Thu Aug 22 2019
...SPECIAL WEATHER STATEMENT...
At 910 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles southwest of Flatwillow, or 20 miles northwest of Roundup,
moving northeast at 15 mph.
Brief heavy rain and winds in excess of 30 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern Fergus
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4676 10863 4675 10868 4674 10884 4675 10896
4676 10896 4704 10861
TIME...MOT...LOC 0310Z 228DEG 13KT 4672 10874
SCThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 6:15 PM MDT | Special Weather Statement | TFX | Fergus | 15 min |
Nearby
Special Weather Statements in Montana, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.